Alert archive / Kansas / Red Flag Warnings in 2013
Red Flag Warning 3, NWS Wichita, KS
NWS Wichita, KS issued this red flag warning at Nov 2, 2013, 2:38 PM CDT for 5 counties in Kansas. It took effect at Nov 3, 2013, 11:00 AM CST. It was in force for 8 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Nov 2, 2013, 2:38 PM CDT (19:38 UTC)
- In effect from
- Nov 3, 2013, 11:00 AM CST
- Expired
- Nov 3, 2013, 7:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Ellsworth County, KS, Lincoln County, KS, Rice County, KS, Russell County, KS
The radar
The Wichita radar (KICT), 144 km from the middle of the area, began a volume at 19:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 3, 3:30 PM CST | NON-TSTM WND DMG | 5 Ne Bunker Hill, KS | A COUPLE ROAD SIGNS BLOWN DOWN NEAR WILSON LAKE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 7.6 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2102 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
154 WWUS83 KICT 021938 RFWICT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 238 PM CDT SAT NOV 2 2013 KSZ067-082-091-022045- /O.CAN.KICT.FW.A.0001.131103T1200Z-131104T0000Z/ RENO-KINGMAN-HARPER- 238 PM CDT SAT NOV 2 2013 ...FIRE WEATHER WATCH IS CANCELLED FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 067...082 AND 091... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE FIRE WEATHER WATCH. $$ KSZ032-033-047-048-050-031045- /O.UPG.KICT.FW.A.0001.131103T1200Z-131104T0000Z/ /O.NEW.KICT.FW.W.0003.131103T1700Z-131104T0100Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE- 238 PM CDT SAT NOV 2 2013 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM CST SUNDAY FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032...033... 047...048 AND 050... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A RED FLAG WARNING FOR EXTREME GRASSLAND FIRE DANGER...WHICH IS IN EFFECT FROM 11 AM TO 7 PM CST SUNDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * EXTREME GRASSLAND FIRE DANGER...IS FORECAST. * TIMING...OF EXTREME GRASSLAND FIRE DANGER LEVELS ARE EXPECTED TO OCCUR DURING THE AFTERNOON HOURS ON SUNDAY. * WINDS...FROM THE SOUTH AT 30 TO 40 MPH WITH GUSTS UP TO 50 MPH. * RELATIVE HUMIDITY...AS LOW AS 31 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER PRODUCT. && $$ JAKUB
2 follow-up statements
878 WWUS83 KICT 030949 RFWICT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 349 AM CST SUN NOV 3 2013 KSZ032-033-047-048-050-040100- /O.CON.KICT.FW.W.0003.131103T1700Z-131104T0100Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE- 349 AM CST SUN NOV 3 2013 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CST THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER ACROSS FIRE WEATHER ZONES 032...033...047...048 AND 050... * EXTREME GRASSLAND FIRE DANGER...IS FORECAST. * TIMING...OF EXTREME GRASSLAND FIRE DANGER LEVELS ARE EXPECTED TO OCCUR DURING THE AFTERNOON HOURS ON SUNDAY. * WINDS...SOUTH 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * RELATIVE HUMIDITY...AS LOW AS 30 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER PRODUCT. && $$
625 WWUS83 KICT 040051 RFWICT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 651 PM CST SUN NOV 3 2013 KSZ032-033-047-048-050-040200- /O.EXP.KICT.FW.W.0003.000000T0000Z-131104T0100Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE- 651 PM CST SUN NOV 3 2013 ...RED FLAG WARNING WILL EXPIRE AT 7 PM CST THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER ACROSS FIRE WEATHER ZONES 032... 033...047...048 AND 050... GUSTY SOUTH WINDS HAVE DECREASED THIS EVENING CAUSING THE GRASSLAND FIRE DANGER TO DROP BELOW EXTREME VALUES THUS ALLOWING THE RED FLAG WARNING TO EXPIRE. $$ BILLINGS WRIGHT
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this red flag warning went out at Nov 2, 12:24 PM CDT, 2 hours 14 minutes earlier.
Area forecast discussion, Nov 2, 12:24 PM CDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 1224 PM CDT SAT NOV 2 2013 .SHORT TERM...(TODAY THROUGH MONDAY) ISSUED AT 312 AM CDT SAT NOV 2 2013 A MID/UPPER RIDGE OVER THE GREAT BASIN AREA WAS TRANSLATING EASTWARD TOWARD THE ROCKIES WHILE NORTHWEST MID/UPPER FLOW PREVAILED ACROSS THE CENTRAL CONUS. THIS WILL RESULT IN TRANQUIL WEATHER ACROSS THE AREA TODAY BEFORE PRESSURE FALLS OVER THE CENTRAL HIGH PLAINS ALLOW VERY STRONG SOUTHERLY WINDS TO DEVELOP OVER THE AREA ON SUNDAY. A WIND ADVISORY WILL BE ISSUED FOR MUCH OF SOUTH CENTRAL AND ALL OF CENTRAL KANSAS WITH SOUTHERLY WINDS OF 30-35 KNOTS WITH HIGHER GUSTS LIKELY. CONTINUED SOUTHERLY FLOW WILL LEAD TO MOISTURE ADVECTION WITH DEWPOINT TEMPERATURES RISING INTO THE 50S LATE MONDAY ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS. MAINTAINED HIGH POPS MONDAY NIGHT AS H9-H8 MOISTURE TRANSPORT INCREASES DOWNSTREAM OF A ROBUST TROUGH DIGGING INTO THE CENTRAL ROCKIES. ADVECTION FOG MAY BE POSSIBLE IN THE VICINITY OF THE WARM FRONT ACROSS CENTRAL KANSAS LATE MONDAY NIGHT. .LONG TERM...(TUESDAY THROUGH FRIDAY) ISSUED AT 312 AM CDT SAT NOV 2 2013 TUESDAY-WEDNESDAY...A LEAD WAVE IS PROGGED TO LIFT OVER THE CENTRAL PLAINS ON TUESDAY WITHIN THE MEAN LONGER WAVE TROUGH HELPING TO DRIVE A COLD FRONT SOUTH ACROSS THE AREA. LIGHT RAIN MAY MIX WITH OR CHANGE TO SNOW AS THE PRECIPITATION COMES TO AN END BUT THE PROBABILITY FOR ACCUMULATING SNOW ACROSS CENTRAL AND SOUTH CENTRAL KANSAS REMAINS LOW AT THIS TIME. ANY LINGERING LIGHT RAIN SHOULD DIMINISH FROM WEST TO EAST ON WEDNESDAY WITHIN AN INCREASINGLY SUBSIDENCE REGIME. THURSDAY-FRIDAY...SHORTWAVE RIDGING WILL RETURN TO THE GREAT PLAINS LATE IN THE WEEK WITH MODERATING TEMPERATURES AND DRY WEATHER CONDITIONS ANTICIPATED. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON) ISSUED AT 1220 PM CDT SAT NOV 2 2013 ...MAIN ISSUE WILL BE WINDS ON SUNDAY... VFR CONDITIONS WILL PREVAIL REGARDING CIGS AND VSBYS. HOWEVER...A STRONG SOUTHERLY WIND COMPONENT WILL SET IN ON SUNDAY. WINDS ACROSS THE FORECAST AREA WILL INCREASE SIGNIFICANTLY. WINDS AT KRSL WILL SEE SUSTAINED WIND SPEEDS NEAR 35 MPH AND MAY EXPERIENCE GUSTS TO 45 MPH OR HIGHER FROM A SOUTHERLY DIRECTION. KSLN...KHUT...AND KICT WILL HAVE SUSTAINED WINDS NEAR 30 MPH AND GUSTS INTO THE UPPER 30S. CAUTION IS URGED ESPECIALLY IN CROSSWIND SITUATIONS. && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 62 36 64 48 / 0 0 0 10 HUTCHINSON 62 38 65 47 / 0 0 0 10 NEWTON 58 37 64 48 / 0 0 0 10 ELDORADO 60 36 64 49 / 0 0 0 10 WINFIELD-KWLD 62 36 65 49 / 0 0 0 10 RUSSELL 60 39 68 46 / 0 0 0 10 GREAT BEND 60 39 68 46 / 0 0 0 10 SALINA 62 38 65 47 / 0 0 0 10 MCPHERSON 61 37 64 47 / 0 0 0 10 COFFEYVILLE 61 34 64 49 / 0 0 0 10 CHANUTE 60 34 63 49 / 0 0 0 10 IOLA 59 34 63 48 / 0 0 0 10 PARSONS-KPPF 60 34 64 48 / 0 0 0 10 && .ICT WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 8 AM TO 6 PM CST SUNDAY FOR KSZ032-033- 047>052-067-068-082-083-091. FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON FOR KSZ032-033-047-048-050-067-082-091. &&
Hazardous weather outlook, Nov 2, 4:11 AM CDT, 10 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 411 AM CDT SAT NOV 2 2013 KSZ032-033-047>053-067>072-082-083-091>096-098>100-030915- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 411 AM CDT SAT NOV 2 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT A RIVER FLOOD WARNING CONTINUES FOR THE NEOSHO RIVER IN FAR SOUTHEASTERN KANSAS...PLEASE REFER TO LATEST RIVER FLOOD WARNING STATEMENTS FOR MORE INFORMATION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY VERY STRONG SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS OVER 45 MPH HAVE PROMPTED A WIND ADVISORY FOR MUCH OF CENTRAL AND SOUTH CENTRAL KANSAS ON SUNDAY. THE STRONG WINDS WILL SEND THE GRASSLAND FIRE DANGER INDEX INTO THE EXTREME CATEGORY ACROSS MUCH OF CENTRAL KANSAS ON SUNDAY AFTERNOON AND A FIRE WEATHER WATCH HAS BEEN ISSUED FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL KANSAS. WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED LATE MONDAY INTO TUESDAY AS A STRONG STORM SYSTEM APPROACHES FROM THE WEST. THE RISK FOR ORGANIZED SEVERE WEATHER APPEARS LOW AT THIS TIME. A WINTRY MIX OF RAIN AND SNOW WILL BE POSSIBLE OVER CENTRAL KANSAS TUESDAY NIGHT...HOWEVER ANY SNOW ACCUMULATIONS ARE EXPECTED TO REMAIN LIGHT. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 1, 7:09 PM CDT | Special Weather Statement | ICT | Chase | 36 min |
| Nov 2, 3:12 AM CDT | Wind Advisory | ICT | Barton, Ellsworth, Harper, Harvey, Kingman, Lincoln and 7 more | 41 hr |
| Nov 2, 4:24 AM CDT | Fire Weather Watch | ICT | Barton, Ellsworth, Harper, Kingman, Lincoln, Reno and 2 more | 10 hr |
| Nov 2, 4:34 PM CDT | Frost Advisory | ICT | Chautauqua, Labette, Montgomery | 16 hr |
Nearby
Red Flag Warnings in Kansas, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.